Texas, 2014Hail and Damaging Wind in Texas, June 7, 2014
June 7, 2014 · NWS MAF · 9 events in 4 counties and zones
A surface trough was present to the west of the region with southeast winds bringing in good moisture across southeast New Mexico and West Texas. Upper level disturbances moved over the Southern Plains providing lift.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough was present to the west of the region with southeast winds bringing in good moisture across southeast New Mexico and West Texas. Upper level disturbances moved over the Southern Plains providing lift. A weak dryline was across the area providing a focus for thunderstorms, and a front was moving south toward the area from storms in the panhandle. Also, winds were changing direction and increasing with height which allowed for storms to become severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 7, 1:30 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 1:30 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT Sat Jun 7 2014
.DISCUSSION...
Not many changes to the current forecast. WV imagery continues
zonal flow aloft over West Texas and SE NM, w/the thermal ridge
centered west of the region, and resulting in triple-digit temps
over the western zones. Latest sfc analysis shows the sfc trough
persisting near KELP, and maintaining healthy return flow/moisture
advection into the region, w/a current dewpoint of 63F at KMAF.
Mesoanalysis indicates the cap has eroded south, where convection is
developing over the Davis Mtns. To the far north, convection was
developing along a boundary in the Texas Panhandle. These two areas
will be the focus of tonight's convection, especially north, where
models develop a MCS on the boundary as it moves south later this
afternoon/night, and clip the NE CWA. 40-50kt deep layer shear will
favor best chances for severe w/the MCS as it rolls through.
Forecast soundings suggest a hail and wind threat, although strong
0-3km helicities will put tornado possibilities in play as well.
We'll emphasize this in the HWO, and mention svr in the grids.
Sunday, thicknesses/heights decrease as an upper trough digs into the
Central Plains, w/models developing convection along a dryline by
late afternoon, and possibly another MCS NE overnight. Again, best
chances of severe will be north of the Pecos, where models continue
to emphasize better deep layer shear.
Monday, convection tapers off to the east as a cold front moves into
the region, bringing afternoon temps to well-below normal. This
will be short-lived, though, as the upper ridge begins building over
southern Chihuahua Tuesday. Temps should rebound Tuesday afternoon
to slightly-abv normal, then to the triple-digits again Wednesday.
A trough passing to the north midweek will backdoor a front into the
area Thursday, bringing a little relief Friday/Saturday, but temps
should remain above normal. 'Have kept extended grids dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 71 91 66 84 / 20 20 30 20
BIG SPRING TX 73 92 67 85 / 30 30 30 20
CARLSBAD NM 73 92 65 89 / 10 10 20 10
DRYDEN TX 73 91 72 93 / 10 10 30 20
FORT STOCKTON TX 73 96 69 89 / 10 10 30 10
GUADALUPE PASS TX 70 92 65 84 / 0 10 20 0
HOBBS NM 69 89 65 84 / 20 10 30 10
MARFA TX 63 93 59 87 / 20 20 20 10
MIDLAND INTL AIRPORT TX 72 91 69 87 / 20 20 30 20
ODESSA TX 73 91 68 88 / 10 10 30 20
WINK TX 73 99 70 91 / 10 10 30 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY until 7 PM CDT this evening FOR THE FOLLOWING
ZONES... Big Bend Area...Presidio Valley.
&&
80/44Hazardous weather outlook, Jun 7, 1:24 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT SAT JUN 7 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
224 PM CDT SAT JUN 7 2014 /124 PM MDT SAT JUN 7 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH TEMPERATURES AROUND 106 DEGREES ARE EXPECTED THIS AFTERNOON
ALONG THE RIO GRANDE. THIS WILL INCREASE THE RISK OF DEHYDRATION
AND HEAT EXHAUSTION. A HEAT ADVISORY IS IN EFFECT FOR THE PRESIDIO
VALLEY...THE RIO GRANDE AND BREWSTER COUNTY UNTIL THIS EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE DAVIS MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...AND THE WESTERN PORTIONS OF THE
PERMIAN BASIN THIS AFTERNOON AND EVENING. ALSO SCATTERED STORMS
ARE POSSIBLE ACROSS THE NORTH AND NORTHEAST BASIN THIS EVENING
AND OVERNIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE AND
CAPABLE OF 50 TO 60 MPH GUSTS...LARGE HAIL...AND FREQUENT
LIGHTNING. AN ISOLATED TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA SUNDAY AFTERNOON AND OVERNIGHT. SOME OF THESE STORMS COULD
APPROACH SEVERE LEVELS...ESPECIALLY ACROSS THE NORTHERN PORTIONS
OF THE PERMIAN BASIN AND THE ROLLING PLAINS.
UNSEASONABLY HOT TEMPERATURES WILL AGAIN RETURN TO THE AREA
STARTING NEXT WEDNESDAY AS TEMPERATURES CLIMB WELL ABOVE 100
DEGREES ACROSS MUCH OF THE AREA. THIS WILL MAY RESULT IN THE
ISSUANCE OF HEAT WARNINGS OR ADVISORIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 7, 12:57 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
157 PM CDT SAT JUN 7 2014
TXZ074-071945-
DAVIS/APACHE MOUNTAINS AREA-
157 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL JEFF DAVIS COUNTY UNTIL 245 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF STAR MOUNTAIN
AT 158 PM CDT...MOVING SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
&&
LAT...LON 3090 10381 3078 10367 3066 10369 3059 10380
3066 10396 3080 10395
TIME...MOT...LOC 1858Z 324DEG 6KT 3073 10387Special weather statement, Jun 7, 2:41 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 PM CDT SAT JUN 7 2014
TXZ058-074-072115-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
341 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN JEFF DAVIS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 415
PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF TOYAHVALE AT 341 PM
CDT...MOVING EAST AT 15 MPH. THIS STORM MAY CROSS SH17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3111 10366 3080 10358 3083 10393 3100 10400
TIME...MOT...LOC 2041Z 253DEG 13KT 3094 10386
Special weather statement, Jun 7, 3:12 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 PM CDT SAT JUN 7 2014
TXZ074-075-072200-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
412 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN BREWSTER...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL
PECOS COUNTIES UNTIL 500 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF CAMP MITRE
PEAK AT 411 PM CDT...MOVING EAST AT 10 MPH. THIS STORM MAY MOVE NEAR
HOVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3071 10344 3036 10343 3044 10378 3062 10382
TIME...MOT...LOC 2111Z 259DEG 10KT 3054 10370
Special weather statement, Jun 7, 3:13 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT SAT JUN 7 2014
TXZ080-072145-
MARFA PLATEAU-
413 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTH CENTRAL PRESIDIO COUNTY UNTIL 445 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 7 MILES WEST OF
MARFA ALONG HIGHWAY 90 AT 413 PM CDT...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL IMPACT MARFA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3043 10402 3030 10387 3021 10419 3041 10429
TIME...MOT...LOC 2113Z 244DEG 10KT 3034 10414
Special weather statement, Jun 7, 3:32 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 PM CDT SAT JUN 7 2014
TXZ058-072200-
REEVES COUNTY AND UPPER TRANS PECOS-
432 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING SOUTH CENTRAL REEVES COUNTY UNTIL 500 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 4 MILES EAST OF
SARAGOSA AT 432 PM CDT...MOVING NORTHEAST AT 10 MPH.
THIS STORM MAY IMPACT VERHALEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3128 10335 3111 10328 3098 10343 3096 10363
3111 10373
TIME...MOT...LOC 2132Z 244DEG 10KT 3103 10358Hail, Brewster
- When
- June 7, 3:38 PM CST to 3:46 PM CST
- Where
- Brewster County, 1 mi E of Alpine
- Measured
- 2.75 in hail
- Property damage
- $29,000
- Reported by
- Public
- Coordinates
- 30.370, -103.653
A thunderstorm moved across Brewster County and produced baseball sized hail on the edge of Alpine. There were car dents, damaged shingles, and broken house windows as a result of this hail. The cost of damage is a rough estimate.
Hail, Brewster
- When
- June 7, 3:45 PM CST to 3:50 PM CST
- Where
- Brewster County, Alpine
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.370, -103.670
Hail, Brewster
- When
- June 7, 3:46 PM CST to 3:51 PM CST
- Where
- Brewster County, Alpine
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.370, -103.670
Thunderstorm Wind, Reeves
- When
- June 7, 4:20 PM CST to 4:21 PM CST
- Where
- Reeves County, Pecos
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -103.480
A thunderstorm moved across Reeves County and produced a 60 mph wind gust in Pecos. No damage was reported.
Hail, Brewster
- When
- June 7, 4:25 PM CST to 4:30 PM CST
- Where
- Brewster County, Alpine
- Measured
- 1.25 in hail
- Reported by
- COOP Observer
- Coordinates
- 30.370, -103.670
Hail, Gaines
- When
- June 7, 4:27 PM CST to 4:32 PM CST
- Where
- Gaines County, 18.4 mi W of Seminole
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.720, -102.966
Hail, Ward
- When
- June 7, 4:52 PM CST to 4:57 PM CST
- Where
- Ward County, Barstow
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.450, -103.400
Hail, Gaines
- When
- June 7, 7:03 PM CST to 7:08 PM CST
- Where
- Gaines County, 18.4 mi W of Seminole
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.720, -102.966
Hail, Gaines
- When
- June 7, 7:51 PM CST to 7:56 PM CST
- Where
- Gaines County, 2 mi E of Seagraves
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.930, -102.516
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 7 to 8, 2014$124 million · 2.75 in hail · 24 events
- Flood in Missouri, June 7, 20141 death · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 7, 2014$250,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in New Mexico, June 7, 2014$305,000 · EF0 · 42 events
- Tornado and Damaging Winds in Kentucky, June 7, 2014$390,000 · EF1 · 5 events
- Flash Flooding and Heavy Rain in Iowa, June 7, 2014$300,000 · 13 events
- Flooding and Hail in Oklahoma, June 7 to 8, 2014$150,000 · 2 in hail · 24 events
- Tornado and Damaging Wind in Missouri, June 7, 2014$60,000 · EF1 · 4 events
- Damaging Winds in Alabama, June 7, 2014$87,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Florida, June 7, 2014$120,000 · 1 in hail · 4 events
- Flash Flood and Flood in Kansas, June 7, 2014$121,000 · 2 events
- Hail and Damaging Winds in Alabama, June 7, 20141 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517429, 517430, 517432, 517433, 517431, 517436, 517438, 517454, 517458.